Hail, Kent
- When
- June 22, 7:28 PM EST
- Where
- Kent County, Coventry
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.683, -71.567
Severe thunderstorm produced penny sized hail in Coventry.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorm produced penny sized hail in Coventry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 22, 3:00 PM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT WED JUN 22 2005 ...HOT PATTERN DEVELOPING BUT NO RECORDS FORESEEN YET... .SYNOPSIS... OVERALL A VERY WARM PATTERN HAS UNFOLDED NEXT 10 DAYS WITH BRIEF INTRUSIONS OF RELIEVING COOLNESS. THAT MEANS THE REST OF THE MONTH SHOULD AVG ABOVE NORMAL...POSSIBLY MORE THAN 5F ABV NORMAL IN THE LAST 9 DAYS A FEW LOCATIONS...ESP ORH/BDL. THAT ALSO MEANS POTENTIAL FOR AT LEAST 4 DAYS WITHIN THE NEXT NINE OF 90-95F BDL-CEF AND POSSIBLY MHT/BOS/PVD. && .SHORT TERM (REST OF THIS AFTERNOON THROUGH THURSDAY NIGHT)... .LATE TODAY...LEFTOVER CONVECTION DIES NEAR SUNSET. .TONIGHT...NEAR 12Z/22 NAM MOS GUIDANCE...MIXING ALL NIGHT IN THE URBAN CENTERS SO DESPITE MUCH DRIER AIR INVADING...THE CURBAN CENTERS STAY WARM. PUT IN A LITTLE PATCHY FOG IN THE RVR VALLEYS TOWARD DAWN BUT NOT EXPECTING MUCH. .THURSDAY...A GORGEOUS DAY--COMFORTABLE FULL SUNSHINE NAM TEMPS WERE MOVED UP A DEGREE..SO THAT OUR PREV EARLY MORNING FCST FOR THURSDAY WAS LOWERED BY 2F ACROSS THE BOARD. THIS ISSUANCE MAY STILL BE A TAD ON THE WARM SIDE BUT ITS A LONG DAY ON WLY FLOW. .THURSDAY NIGHT...NOT ALL THAT COOL AS WE LAUNCH FOR THE HOT PATTERN. NAM MOS GUIDANCE. OVERALL...NGM/GFS/NAM MOS GUIDANCE ALL PRETTY CLOSE. && .LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)... THE HEAT AND HUMIDITY ON THE INCREASE BOTH FRIDAY AND SATURDAY COMPLEMENTS OF BERMUDA HIGH PRESSURE AT THE SURFACE AND RISING HEIGHTS ALOFT. GFS INDICATES A VORTICITY CENTER MOVING OVER NEW ENGLAND THROUGH THE UPPER RIDGE LATE THURSDAY NIGHT BUT THIS WAS DISCOUNTED AS IT IS AN ANOMALY COMPARED TO OTHER MODELS. NAM INDICATES SIMILAR FEATURE HOWEVER NOT AS PRONOUNCED. WITH HIGH PRESSURE OFFSHORE SOUTHWEST WINDS WILL PREVAIL. A COLD FRONT APPROACHES LATER SATURDAY TIGHTENING UP THE PRESSURE GRADIENT AND THEREFORE INCREASING GUST POTENTIAL...ESPECIALLY ACROSS EASTERN HALF OF CWA. AT 850MB TEMPS RISE TO 20C THEREFORE LOW TO MID 90S POSSIBLE OVER THE INTERIOR BOTH FRIDAY AND SATURDAY AND THIS MAY BE CONSERVATIVE. ALREADY BUMPED UP TEMPS A FEW DEGREES COMPARED WITH MOS. BEST CHANCE FOR RECORD TO BE BROKEN WOULD BE AT BDL...BUT LISTED 4 CLIMATE SITES FOR COMPARISON AS FOLLOWS... RECORD HIGH BOS BDL PVD ORH FRIDAY 24TH 95/1976 94/1975* 94/1980 94/1975* SATURDAY 25TH 97/1943 95/1943 98/1943 92/1943* *INDICATES ALSO IN PREVIOUS YEARS. FROPA SATURDAY NIGHT AND CONTINUED CHANCE POPS. NAM INSTABILITY INDICES POINT TOWARDS CONVECTIVE POTENTIAL WITH EHI REACHING INTO THE 2-4 CATEGORY FOR SUNDAY ONWARDS...FOLLOWED MAINLY AN HPC SOLUTION WITH DRY FORECAST THROUGH WEDNESDAY && .AVIATION... BASICALLY VFR. && .MARINE... SHORT TERM...NO HEADLINES ATTM THRU THURSDAY NIGHT. FOR THE LONG TERM...EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT...THEN SEAS COULD BEGIN TO BUILD WITH PERSISTENT SOUTHWEST FETCH ON THE SOUTHERN WATERS. WAVEWATCH III SUGGESTS SEAS UP TO 5 FEET AS WINDS PICK UP TO AROUND 20 KNOTS BY SATURDAY MORNING. EXPECT SEAS TO SLOWLY SUBSIDE AS WINDS SHIFT AROUND TO NORTH AND NORTHEAST SUNDAY INTO MONDAY. && .FIRE WEATHER... FOR FRIDAY AND SATURDAY...DESPITE HEAT...HUMIDITY LEVELS ABOVE 30 PERCENT WILL AID IN KEEPING RED FLAG POTENTIAL AT BAY. HOWEVER...WITH WIND GUSTS REACHING AT OR ABOVE 25 MPH SATURDAY...CAPE COD SUSCEPTIBLE TO RED FLAG CONDITIONS...MAINLY UPPER CAPE BUT STILL TOO EARLY TO PINPOINT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM/AVIATION/SYNOPSIS...DRAG LONG TERM...KAB/MB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 600 AM EDT WED JUN 22 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-231100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 600 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING INTO THE AFTERNOON. THE BEST CHANCE OF ANY THUNDERSTORM ACTIVITY WILL OCCUR ACROSS NORTH CENTRAL CONNECTICUT INTO CENTRAL...WESTERN AND NORTHEASTERN MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE. THE COLD FRONT RESPONSIBLE FOR THIS ACTIVITY WILL PUSH OFF THE SOUTHERN NEW ENGLAND COAST LATE TODAY. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... INCREASING TEMPERATURES BY THE END OF THE WEEK WILL YIELD HOT WEATHER BY SATURDAY. READINGS IN THE LOW TO MID 90S ARE EXPECTED SATURDAY AFTERNOON AWAY FROM THE SOUTH COAST. A COLD FRONT IS FORECASTED TO MOVE ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY...WHICH COULD TRIGGER SCATTERED THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. EVT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 232 PM EDT WED JUN 22 2005 MAZ005-221915- CENTRAL MIDDLESEX COUNTY MA- 232 PM EDT WED JUN 22 2005 AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND POSSIBLE WIND GUSTS TO 30 MPH 2 MILES NORTHWEST OF CARLISLE...OR ABOUT 6 MILES SOUTHWEST OF LOWELL...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... CARLISLE BY 240 PM EDT... BILLERICA BY 250 PM EDT... BEDFORD AND BURLINGTON BY 310 PM EDT. FIELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
807 PM EDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL COVENTRY 41.68N 71.65W
06/22/2005 0.75 INCH KENT RI TRAINED SPOTTER
&&
TLMThe Boston radar (KBOX), 47 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2005Every state in 2005This day in weather historyWarnings in Rhode Island, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459694.